MAUDE Adverse Event Report: SYNAPSE BIOMEDEICAL INC. NEURX DIAPHRAGM PACING SYSTEM; NEURX DPS

SYNAPSE BIOMEDEICAL INC. NEURX DIAPHRAGM PACING SYSTEM; NEURX DPS
Model Number 20-0035
Health Effect - Clinical Codes Anemia (1706); Chest Pain (1776); Hemothorax (1896); Low Blood Pressure/ Hypotension (1914)
Date of Event 04/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer was notified of the adverse event by the fda.Fda provided information from medwatch report mw5069531 to synapse biomedical via us mail, which was received by the manufacturer on may 30, 2017.The chief medical officer for the manufacturer subsequently contacted the physician treating the patient involved in the adverse event to investigate the potential involvement of the device in the event.It was noted that the device was used off-label in this case to treat an idiopathic diaphragm dysfunction.Both physicians agreed that, because the event occurred three weeks after the implantation surgery, it is unlikely that the event was related to the surgical procedure.Treatment of the patient following the event included a thoracoscopy where the treating physician was able to determine that the implanted electrodes were not (abnormally) protruding through the diaphragm.Based on the information available it does not appear there was a device malfunction or that the device or related implantation surgical procedure contributed directly to the event.
 
Event or Problem Description
As reported by the medical facility: pt admitted due to right hemothorax, left sided chest pain emesis, acute blood loss anemia and hypotension.Pt presented to er after having chest pain worse with inspiration which was sudden onset while in the shower on (b)(6) 2017 at 9:15 am.Upon admittance pt still complained of chest pain and had several episodes of emesis.Ct performed in er showing large compressive left complex fluid collection.Physicians drained the fluid via pigtail and sent fluid for analysis which showed no growth after 5 days.

Brand Name
NEURX DIAPHRAGM PACING SYSTEM
Common Device Name
NEURX DPS
Manufacturer (Section D)
SYNAPSE BIOMEDEICAL INC.
300 artino street
oberlin OH 44074
MDR Report Key6682904
Report Number3005868392-2017-00001
Device Sequence Number1973139
Product Code OIR
UDI-Device Identifier00852184003007
UDI-Public(01)00852184003007
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
H070003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/30/2017
Device Model Number20-0035
Device Lot Number20-0035-031017-4-2
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2017
Initial Report FDA Received Date06/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;